Alert archive / Montana / River Flood Warnings in 2016
River Flood Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Jun 1, 2016, 7:45 AM MDT for Blaine County, Montana. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 7:45 AM MDT (13:45 UTC)
- Expired
- Jun 2, 2016, 9:00 PM MDT
- In force
- 37 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Blaine County, MT
The radar
The Great Falls radar (KTFX), 183 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Creek (North-central MT) near Chinook near mouth (CCMM8).
- Action stage
- 4.5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6.5 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06142400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
161 WGUS45 KTFX 011345 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 745 AM MDT WED JUN 1 2016 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL LATE TONIGHT FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... CLEAR CREEK NEAR CHINOOK . RECENT HEAVY RAINS IN AND AROUND THE BEARS PAW MOUNTAINS HAS CAUSED EXCESSIVE RUNOFF ON CLEAR CREEK NEAR CHINOOK. FORECASTS FROM THE MISSOURI RIVER FORECAST CENTER INDICATE THAT THE RIVER WILL CONTINUE TO RISE THROUGH TODAY BEFORE FALLING AGAIN LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DON'T DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-020445- /O.NEW.KTFX.FL.W.0003.160601T1345Z-160602T0900Z/ /CCMM8.1.RS.160601T1248Z.160601T1800Z.160602T0300Z.UU/ 745 AM MDT WED JUN 1 2016 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR CLEAR CREEK AT CHINOOK. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 AM WEDNESDAY THE STAGE WAS 5.5 FEET. * FLOOD STAGE IS 5.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 6.0 FEET BY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TONIGHT. && LAT...LON 4835 10950 4858 10944 4859 10938 4853 10935 4835 10940 $$
3 follow-up statements
087 WGUS85 KTFX 020357 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 957 PM MDT WED JUN 1 2016 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... CLEAR CREEK NEAR CHINOOK . RECENT HEAVY RAINS IN AND AROUND THE BEARS PAW MOUNTAINS HAS CAUSED EXCESSIVE RUNOFF ON CLEAR CREEK NEAR CHINOOK. FORECASTS FROM THE MISSOURI RIVER FORECAST CENTER INDICATE THAT THE RIVER REACHED ITS CREST AND WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATIONFOR THE LATEST INFORMATION. && MTC005-020900- /O.CON.KTFX.FL.W.0003.000000T0000Z-160602T0900Z/ /CCMM8.1.RS.160601T1248Z.160602T0300Z.160602T0800Z.UU/ 957 PM MDT WED JUN 1 2016 THE FLOOD WARNING CONTINUES FOR THE CLEAR CREEK AT CHINOOK. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM WEDNESDAY THE STAGE WAS 5.7 FEET. * FLOOD STAGE IS 5.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. && LAT...LON 4835 10950 4858 10944 4859 10938 4853 10935 4835 10940 $$
032 WGUS85 KTFX 020828 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 228 AM MDT THU JUN 2 2016 ....THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... CLEAR CREEK NEAR CHINOOK . RECENT HEAVY RAINS IN AND AROUND THE BEARS PAW MOUNTAINS HAS CAUSED EXCESSIVE RUNOFF ON CLEAR CREEK NEAR CHINOOK. CLEAR CREEK REMAINS ABOVE FLOOD STAGE BUT WATER LEVELS ARE EXPECTED TO DROP BELOW FLOOD STAGE THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATIONFOR THE LATEST INFORMATION. && MTC005-021521- /O.EXT.KTFX.FL.W.0003.000000T0000Z-160602T1521Z/ /CCMM8.1.ER.160601T1248Z.160602T0300Z.160602T0921Z.UU/ 228 AM MDT THU JUN 2 2016 ...FLOOD WARNING EXTENDED UNTIL THIS MORNING FOR THE CLEAR CREEK AT CHINOOK. * UNTIL THIS MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:30 AM THURSDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 5.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THURSDAY MORNING. && LAT...LON 4835 10950 4858 10944 4859 10938 4853 10935 4835 10940 $$
775 WGUS85 KTFX 021512 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 912 AM MDT THU JUN 2 2016 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA... CLEAR CREEK NEAR CHINOOK . RECENT HEAVY RAINS IN AND AROUND THE BEARS PAW MOUNTAINS HAS CAUSED EXCESSIVE RUNOFF ON CLEAR CREEK NEAR CHINOOK. CLEAR CREEK REMAINS ABOVE FLOOD STAGE BUT CONTINUES TO SLOWLY FALL. WATER LEVELS ARE FORECAST TO DROP BELOW FLOOD STAGE THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DON'T DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS && MTC005-030300- /O.EXT.KTFX.FL.W.0003.000000T0000Z-160603T0300Z/ /CCMM8.1.ER.160601T1248Z.160602T0300Z.160602T2100Z.UU/ 912 AM MDT THU JUN 2 2016 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR CLEAR CREEK AT CHINOOK. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM THURSDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 5.5 FEET. * MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. * FORECAST...THE RIVER IS FORECAST TO DROP BELOW FLOOD STAGE THURSDAY EVENING. && LAT...LON 4835 10950 4858 10944 4859 10938 4853 10935 4835 10940 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 1, 5:35 AM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 1, 5:35 AM MDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 535 AM MDT WED JUN 1 2016 UPDATED AVIATION SECTION .DISCUSSION... Today through Friday...Water vapor imagery reveals upper level moisture advancing through a weak ridge over the PacNW. This moisture is associated with weak warm advection at lower levels. Although we should expect increasing high clouds, the lower atmosphere remains dry and stable through at least early afternoon. A deformation zone presently seen over the OR/WA coast will cross western MT this evening. This feature may enable scattered showers and isolated thunderstorms over the elevated terrain of southwest MT by late afternoon or early evening. Given dry air at lower levels, it will be difficult to produce much more than virga with any showers that manage to develop. The flow aloft flattens further on Thursday as a jet streak noses into western MT. A leading shortwave and its associated surface front will cross the state Thursday afternoon. This feature is expected to produce gusty west winds across the central plains, and additional showers and thunderstorms over central and southwest MT. Although not severe, some of this activity could produce brief heavy rain and stronger wind gusts due to a more inverted-V type sounding. The jet stream pattern finally lifts to our north on Friday as a broad ridge amplifies over the Western U.S. This will begin a period of dry and warmer weather. PN Friday Night through Wednesday...The medium range period starts out warm and dry as the area remains under the influence of a broad upper ridge residing over the western U.S. Short wave energy begins to undercut the ridge Sunday and Monday resulting in a few isolated thunderstorms over the southwest mountains. By Tuesday, short wave energy moves to the intermountain west where sufficient moisture, lift, and instability will allow for greater areal coverage of afternoon and evening thunderstorms across the southwest and portions of central Montana. Shower and thunderstorm activity will become even more widespread Wednesday as energy from the upper wave continues to trek east across the area. Temperatures will be well above seasonal averages with Monday's readings expected to be 15 to 20 degrees above average. Cooler air midweek will bring temperatures back to near normal readings. && .AVIATION... UPDATED 1135Z. High pressure aloft, along with an increasing westerly flow, will continue to provide dry and stable conditions. The exception will be southwest Montana where afternoon instability may result in isolated showers and/or thunderstorms. Convective activity over southwest Montana should end by 04z. VFR conditions prevail with MVFR conditions possible near thunderstorms along with gusty erratic winds. && .PRELIMINARY POINT TEMPS/POPS... GTF 75 51 74 48 / 10 10 10 10 CTB 74 49 70 46 / 10 10 10 10 HLN 78 50 77 50 / 10 10 10 10 BZN 75 46 78 47 / 10 10 10 10 WEY 64 41 68 42 / 10 10 20 20 DLN 74 48 76 47 / 10 10 10 10 HVR 73 48 78 49 / 0 0 10 10 LWT 72 50 74 47 / 10 10 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && weather.gov/greatfalls
Nearby
River Flood Warnings in Montana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.